Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 30, NWS Pueblo, CO

March 22, 20269 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 22, 2026, 12:46 PM MDT for 9 counties in Colorado. It took effect at Mar 23, 2026, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2026, 12:46 PM MDT (18:46 UTC)
In effect from
Mar 23, 2026, 12:00 PM MDT
Expired
Mar 23, 2026, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 141 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

953 
WWUS85 KPUB 221846
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1246 PM MDT Sun Mar 22 2026

COZ225-229-231100-
/O.UPG.KPUB.FW.A.0024.260323T1800Z-260324T0100Z/
/O.NEW.KPUB.FW.W.0030.260323T1800Z-260324T0100Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
1246 PM MDT Sun Mar 22 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
225 AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 225 and 229.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-230-231100-
/O.NEW.KPUB.FW.W.0030.260323T1800Z-260324T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Western Las Animas County Including Trinidad and Thatcher-
1246 PM MDT Sun Mar 22 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Monday.

* AFFECTED AREA...Fire Weather Zones 224 and 230.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
984 
WWUS85 KPUB 230646
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1246 AM MDT Mon Mar 23 2026


COZ224-225-229-230-232300-
/O.CON.KPUB.FW.W.0030.260323T1800Z-260324T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
1246 AM MDT Mon Mar 23 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 224 AND 230...

* AFFECTED AREA...Fire Weather Zones 224, 225, 229 and 230.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
603 
WWUS85 KPUB 231913
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
113 PM MDT Mon Mar 23 2026

COZ224-225-241115-
/O.NEW.KPUB.FW.A.0025.260325T1800Z-260326T0100Z/
/O.CON.KPUB.FW.W.0030.000000T0000Z-260324T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
113 PM MDT Mon Mar 23 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224 AND 230...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 224 AND 225...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Wednesday afternoon through Wednesday evening.

* AFFECTED AREA...Fire Weather Zones 224 and 225.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-230-240100-
/O.CON.KPUB.FW.W.0030.000000T0000Z-260324T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
113 PM MDT Mon Mar 23 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224 AND 230...

* AFFECTED AREA...Fire Weather Zones 229 and 230.

* WINDS...Southwest 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-241115-
/O.NEW.KPUB.FW.A.0025.260325T1800Z-260326T0100Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
113 PM MDT Mon Mar 23 2026

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 221 AND 222...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Wednesday afternoon through Wednesday evening.

* AFFECTED AREA...Fire Weather Zones 221 and 222.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
146 
WWUS85 KPUB 240053
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
653 PM MDT Mon Mar 23 2026



COZ224-225-241700-
/O.EXP.KPUB.FW.W.0030.000000T0000Z-260324T0100Z/
/O.CON.KPUB.FW.A.0025.260325T1800Z-260326T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
653 PM MDT Mon Mar 23 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224 AND 225...

* AFFECTED AREA...Fire Weather Zones 224 and 225.

* WINDS...West 10 to 20 mph with gusts up to 35 mph on Wednesday.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fires may catch and spread quickly on Wednesday.
  Exercise extreme caution and avoid any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-230-240200-
/O.EXP.KPUB.FW.W.0030.000000T0000Z-260324T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
653 PM MDT Mon Mar 23 2026

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229 AND 230...

humidity values have risen above critical thresholds, and winds
will gradually decrease through the evening. Therefore the Red
Flag Warning will be allowed to expire at 7 PM. 

$$

COZ221-222-241700-
/O.CON.KPUB.FW.A.0025.260325T1800Z-260326T0100Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
653 PM MDT Mon Mar 23 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 221 AND 222...

* AFFECTED AREA...Fire Weather Zones 221 and 222.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph on
  Wednesday.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise extreme
  caution and avoid any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 22, 11:30 AM MDT, 1 hour 16 minutes earlier. Its key messages:

  • Cold front brings brief respite from hot temps today, though we still remain warmer than average.
  • Hotter conditions return for next week, along with critical fire weather conditions.
Area forecast discussion, Mar 22, 11:30 AM MDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1130 AM MDT Sun Mar 22 2026

.KEY MESSAGES...

- Cold front brings brief respite from hot temps today, though we
still remain warmer than average.

- Hotter conditions return for next week, along with critical
  fire weather conditions.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1235 AM MDT Sun Mar 22 2026

Cold front will continue pushing south over the plains this morning,
giving us a slightly cooler start to the day and closer to seasonal
expectations for temperatures across the area. Highs this afternoon
will mainly be in the high 60s to 70s over most of the forecast
area, coupled with increased cloud cover. Winds behind the front
will turn easterly over the course of the day, sustained 15-20 mph
or so with gusts in the 25 to 30 mph range. Some stronger gusts of
35-40 mph will be possible along the KS border this afternoon. While
we can't rule out an isolated shower over Teller County this
afternoon, surface conditions are expected to remain too dry for any
meaningful precipitation. Overall it will be dry, warm, windy day.

Despite the ambient conditions, no fire weather highlights needed
today. Winds will be stronger over the plains, but RH values will be
higher in the post-frontal airmass. Meanwhile, the San Luis Valley
remains much drier, but at this time surface winds appear too light
for any highlights.

We cool off a bit more tonight, with lows in the 30s-40s across the
area, along with noticeably better RH recovery. Winds will remain
somewhat breezy overnight, mainly out of the SSE.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 1235 AM MDT Sun Mar 22 2026

Looking further into the week, the forecast largely remains on
track. A broad upper-level ridge will continue building in over the
region, resulting in dry and warm conditions for SE Colorado.
Temperatures will be far above seasonal averages, 70s on Monday and
some 90s over the plains by Wednesday. Wouldn't be surprised to see
more records.

Given the gustier west winds expected over the San Luis Valley
Monday afternoon, persistent dry conditions, and increasing
temperatures, have hoisted  a Fire Weather Watch for the valley as
well as adjacent gap flow areas.

Critical fire weather conditions are expected to continue each day,
mainly over the San Luis Valley, Fremont County, and portions of the
SE mountains, through at least Wednesday. Models still show a dry
cold front moving in sometime on Thursday, which could create more
widespread critical fire weather concerns depending on the timing.
That should serve to knock temperatures back down a bit around the
end of the week. Overall, not expecting much of anything in terms of
moisture.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1126 AM MDT Sun Mar 22 2026

VFR conditions are anticipated during the next 24 hours at all 3 taf
sites, KPUB, KALS and KCOS.

KALS winds will pick up from the southeast this afternoon and
may become gusty this evening before decreasing later this
evening.

KCOS and KPUB winds will be upslope (Southeast) this afternoon
and are expected to become gusty late this afternoon and last
into the evening hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday
evening for COZ225-229.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...GARBEROGLIO
AVIATION...HODANISH
Hazardous weather outlook, Mar 22, 4:08 AM MDT, 8 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
408 AM MDT Sun Mar 22 2026

COZ058>089-093>099-231015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
408 AM MDT Sun Mar 22 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

An isolated shower or two will be possible this afternoon over the
higher elevations of Teller County. Little to no precipitation is
expected, but locally gusty winds will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Above normal temperatures and dry conditions will return to the
area, lasting throughout the week. Near record temperatures will be
possible over the plains on Wednesday. Critical fire weather
conditions are expected Monday through Wednesday over the San Luis
Valley and portions of the Upper Arkansas River Valley, potentially
spreading over more of the district later in the week. A Fire
Weather Watch is in effect Monday afternoon into evening, for the
San Luis Valley and portions of the southern I-25 corridor.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

GARBEROGLIO/GARBEROGLIO

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 12:32 AM MDTFire Weather WatchPUBCostilla, Custer, Huerfano, Las Animas, Pueblo, Saguache12 hr

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.